MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71992-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.At this time, the product has not yet been returned for this complaint.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs (device history review) for the libre sensor and sensor kit was reviewed and the dhrs showed the libre sensor and sensor kit met specifications prior to release to distribution.If the product is returned, a physical investigation will be performed and a follow-up report will be submitted.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported receiving erroneous glucose results from an abbott diabetes care device.The customer received sensor scan results of 61.00 mg/dl compared to readings of 191.00 mg/dl respectively obtained on a meter and the results, when plotted on a parkes error grid, fall into the c zone, showing the difference in values to be clinically significant.The length of sensor wear was 1 day.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Sensor (b)(6) has been returned and investigated.The sensor plug is fully seated and no issues were observed on the sensor patch.Extracted data from the returned sensor using approved software.The sensor was found to be in sensor state 5 (indicating normal termination).Sensor state 5 with event logs 3 and 4 are an indication of normal termination of the sensor without any error.Visual inspection has been performed on the sensor plug assembly, no failure modes were observed.The current was applied to the sensor to perform accuracy testing while in the test fixture.All results were within specification.Poise voltage and sensor thermistor testing were both within specification, indicating the sensor was providing accurate glucose readings.The passing of functionality testing is an indication that there were no issues with sensor functionality and electronics.Therefore, issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda, CA 94502-7001
4157205405
MDR Report Key24869801
Report Number2954323-2026-29264
Device Sequence Number9081677
Product Code QLG
UDI-Device Identifier00357599836009
UDI-Public(01)00357599836009(17)2026-03-31(10)KTP013432
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2026
Device Model Number71992-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown